MAUDE Adverse Event Report: COOK IRELAND LTD ECHOTIP ULTRA ENDOBRONCHIAL HD ULTRASOUND NEEDLE; FCG KIT, NEEDLE, BIOPSY

COOK IRELAND LTD ECHOTIP ULTRA ENDOBRONCHIAL HD ULTRASOUND NEEDLE; FCG KIT, NEEDLE, BIOPSY
Model Number G52011
Medical Device Problem Codes Break (1069); Fracture (1260); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/04/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) #k160229.Investigation is still pending.A follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
They informed me that the doctor performed the first attempt and the needle seemed good but when they looked at it with the endoscope, the image showed that the tip was slightly bent.They tried to take it out from the patient and when they placed it on the sterile table , the tip broke immediately.The broken part is being returned along with the needle itself in its original box.
 
Event or Problem Description
The investigation was updated on the 27-feb-2020 to capture the possible root cause relating to user error.This supplement report is being submitted to include the updated investigation in section h.10.
 
Additional Manufacturer Narrative
510(k) #k160229 a definitive root cause for the customer complaint could not be determined as circumstances of use cannot be replicated in the laboratory.A possible root cause may be attributed to the user using the device with an incompatible device, as per information provided, a fuji scope was used and as per ifu ¿ this device is intended for use with an olympus ebus scope¿, therefore the user did not follow the instructions for use.It is not possible to know how the device performs with an incompatible device therefore the needle kinking distally issue leading to the needle breaking when outside the patient could have been induced by the scope.
 
Event or Problem Description
They informed me that the doctor performed the first attempt and the needle seemed good but when they looked at it with the endoscope, the image showed that the tip was slightly bent.They tried to take it out from the patient and when they placed it on the sterile table, the tip broke immediately.The broken part is being returned along with the needle itself in its original box.
 
Additional Manufacturer Narrative
Pma/510(k) #k160229.1 unit of lot number c1619840 of echo-hd-22-ebus-o was returned opened in its original packaging.It should be noted that this file is related to another complaint file.For details of the other investigation please refer to (b)(4).The device involved in the complaint was evaluated in the laboratory.The needle was found to be broken distally.Prior to distribution, all echo-hd-22-ebus-o devices are subjected to functional checks and visual inspection to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for echo-hd-22-ebus-o of lot number c1619840 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records, confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1619840.The notes section of the instructions for use, which accompanies this device instructs the user to inspect the device prior to use for any damage: "visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use" and ¿this device is intended for use with an olympus ebus scope".There is evidence to suggest that the customer did not follow the instructions for use.The answers to the additional questions confirmed that a fuji scope was used.As this did not meet the ifu requirement a new was opened for investigation of this issue, (b)(4).A definitive root cause for the customer complaint could not be determined as circumstances of use cannot be replicated in the laboratory.A possible cause could be attributed to the needle tip coming into contact with a hard part of the patient anatomy and scope in a flexed position leading to a distal kink which in turn led to the needle breaking when outside the patient.Complaint is confirmed as the failure was verified in the laboratory.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.

Brand Name
ECHOTIP ULTRA ENDOBRONCHIAL HD ULTRASOUND NEEDLE
Common Device Name
FCG KIT, NEEDLE, BIOPSY
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key9472222
Report Number3001845648-2019-00716
Device Sequence Number2751484
Product Code FCG
UDI-Device Identifier00827002520110
UDI-Public(01)00827002520110(17)220605(10)C1619840
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/05/2022
Device Model NumberG52011
Device Catalogue NumberECHO-HD-22-EBUS-O
Device Lot NumberC1619840
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/26/2019
Was the Report Sent to FDA? No
Distributor Facility Aware Date11/04/2019
Event Location Hospital
Initial Date Received by Manufacturer 11/19/2019
Supplement Date Received by Manufacturer11/19/2019
11/19/2019
Initial Report FDA Received Date12/16/2019
Supplement Report FDA Received Date01/13/2020
11/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1